Jue Yan

Associate Professor


484 Carver Hall

Department of Mathematics

Iowa State University

Telephone: (515) 294-8166

Email: jyan@iastate.edu


Computational and Applied Math Seminar


Teaching for Spring 2014

Math 265: Calculus III (section A)

Math 680: Computational methods for Hyperbolic conservation laws


Research Interests: cv

·         Numerical methods for convection diffusion equations: discontinuous Galerkin finite element method, ENO/WENO finite difference method.

·         Nonlinear Phenomena: dispersive wave equations, Hamilton-Jacobi equations.

·         Level set methods for interface capturing, dynamics of plasma-sheath transition, electromagnetic phenomena in various media.

·         Physical property preserving high order numerical methods (positivity preserving of the density and pressure profile of compressible Navier-Stokes equations)

·         Mathematical modeling on infectious diseases



·         NSF Grant DMS-0915247, single PI, ’Local’ and ‘Direct’ discontinuous Galerkin Methods: New Algorithms and Applications, $99,235.00, 2009-2012.

·         NSF, DMS-1419000, single PI, PDE property preserving high order discontinuous Galerkin methods, $162,563, 2014-2017. (pending)